It is currently Sun Aug 20, 2017 4:01 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
PostPosted: Sat Jun 23, 2012 1:45 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Sat Jun 23, 2012 1:15 am
Posts: 19
[font=Georgia] [/font] Hey everyone! I have been lurking here for sometime, just decided to join! Well i guess ill give you some background. At 20 (I'm currently 22) I decided to try a lovely drug called oxycontin. I remember the first time me and two freinds split an 80mg. I puked all night but was in heaven no less! Anyway slowly but surely me and some freinds constantly were on the hunt for oxys. Anything we could get. 4 times a week, to 5 times, to 6, to 24/7 and of course it was my first thought in the morning. Who is good and where could i get the money. I was in a black hole and going down fast. I did anything for this love affair with oxy, i stole from my job, mom and robbed stupid dealers. Soon my family caught on to my secret. They forced me to a detox. I was there for 4 days and there is where i was first introduced to suboxone. I didnt think much of suboxone then, because soon after detox, i was on pills again. Another detox, 4 days of suboxone, back on pills again. I was on pills til about 3 months ago when i decided i wanted to see a suboxone dr. I was put on subxone and effexor. 6mg of sub and 75 of effexor. So far im doing so great! suboxone is helping me change my life so much! Im ready to live! So, just some questions from you guys... Did anybody take a effexor? i feel i need more then 75mg but my dr says "he doesnt want to cover the depression" How did anybody feel on it? and what mg would be an avg dose? Sometimes i feel more depressed then others. on and off all day. Is there anything i can ask my dr that would help boost the effexor or add to it? I do seem to have a lack of motivation so those effexor type anti-depessants seem to work well. Well, thanks for reading! and ill be around posting. :)


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 23, 2012 5:13 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
Welcome to the forum, Love! I don't have answers to your questions about effexor because I'm unfamiliar with the drug. I've been on 60 mg/day generic prozac for a few years, but that's for anxiety, not depression. My sub doc's theory is that people who use drugs are just self medicating for some sort of mental disorder, whether that's depression, anxiety, bi-polar, OCD, etc. Right now I'm weaning down in order to eventually get off sub. He said that when I go off completely, he's going to prescribe some Wellbutrin to help with the resulting depressed mood. I'm not sure why your doctor doesn't want you to fully benefit from the Effexor, unless he thinks that you need to be "messed up" enough to be motivated to do some good work in therapy. That's just a guess. :?

Good luck in your continued recovery and we'll see you around!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 23, 2012 10:29 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sat Jun 23, 2012 1:15 am
Posts: 19
Thanks for the well wishes! same back to you and everyone here :)


Top
 Profile  
 
Our Sponsors
 Post subject: Effexor
PostPosted: Sun Jun 24, 2012 12:01 am 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
I too am on Effexor, 150mg's. Dr. started me at 75mg's and bumped me up almost a year later. The reason for the bump up was because of the slow taper of Suboxone I was on . Once I got down to 1mg he bumped me up so I wouldn't get too depressed when I jumped off the Sub. That never did happen because another illness popped up requiring surgery so basically I started over with my Sub dosing. I did ask to go back down to 75 but he said no, too many side effects. That is the joke about Effexor. The terrible withdrawal side effects trying to come off of it. I was told I'd probably be on it for life. Oh well, so be it. It doesn't seem to do much anyway.

Your doctor is being wise not putting you on a higher dose. Maybe he is thinking of weaning you off before you're on it too long. I never would have gone on it if he told me the part about quitting it first. It does sound like you are on a good treatment plan so stick with it Love.

And Welcome to the forum!

Rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 24, 2012 2:45 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sat Jun 23, 2012 1:15 am
Posts: 19
The withdrawals from effexor are so bad! I forgot to take mine one day. WOW. It felt like my brain was floating inside my head. Such a weird feeling.. My doc never mentioned any withdrawal from effexor. I only knew after i googled it... Tho i do believe its helping a good deal, i dread the withdrawals


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jun 25, 2012 9:43 am 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Tue Mar 27, 2012 11:13 am
Posts: 97
welcome to the forum love. wishing u the best in recovery!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 01, 2012 3:18 am 
Offline
Power Poster
Power Poster

Joined: Thu Jun 28, 2012 1:27 am
Posts: 55
I was considering trying Effexor once. I read that it was one of the only medications that could stop BPD in its tracks. At high doses like around 300+ mgs. I never did try it after reading about the withdrawals. Just so happened that I came across opiates and they wiped my depression off the map. Thats why I use them. =) Now days i'm like wtf is BPD? Who cares!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 01, 2012 12:30 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Thu Aug 25, 2011 9:44 am
Posts: 164
Welcome to the forum love!

BTW, your screen name is great. It makes everyone who uses it sound very british and sophisticated. "Hello, Love." Great!

Anyway...I am not on efexor but I am taking Pristiq. I only decided to post because I get the same "withdrawal" effect when I skip one or two doses of my meds. They must be in the same family of drugs. I get a very dizzy feeling and will get a headache and nausea if it's bad enough. But I relate to the brain feeling like it's floating in your head thing too. That's actually a good way to describe the feeling. I don't know about never being able to come off it though. Yes, it is hard. But I have done it when I quit taking paxil years ago. And again about 3 years ago with the pristiq. I used to take it for postpartum depression and now this past stint was more for anxiety/depression associated with my addiction problems. It is very hard....but it can be done. You just have to slowly wean yourself. You get some residual moodyness for about 6 months or so after,(okay, maybe it is better described as bitchiness :twisted: ) but if you and your family can bear it you can get off of it. However I agree with rule that you should stay at the lowest dose possible for as long as you can, it's much easier to quit from lower doses. However, if it's not doing the trick on a lower dose than what's the use in taking it? I guess you just have to weigh the benefits against the negatives and see which one wins in your particular case.

P.S. I just wanted to add after thinking back on what rule said about his doctor saying he would probably be on it for life. I totally agree that you would not want to try to come off this medicine while still trying to battle addiction problems. I don't think I would have been able to deal with both at once. And in the big scheme of things it is definately the lesser of two evils!


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 13, 2012 10:13 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Sat Jun 23, 2012 1:15 am
Posts: 19
Ello love, sadly im not british, im from new york! but those british accents are cute!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group